Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 277, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2000, 11:48 PM CDT for Wood County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 15, 2000, 12:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Wood County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:05 AM CDT | Thunderstorm Wind 52 E | Winnsboro, TX | Several trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150449 SVRSHV TXC499-150545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN TEXAS * UNTIL 1245 AM CDT * AT 1148 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF QUITMAN...OR ABOUT 15 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN TEXAS UNTIL 1245 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:15 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 9:15 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CDT WED JUN 14 2000 COLD FRONT THIS EVENING NEAR A LIT-TXK-TRL LINE. APPEARS SOUTHERN PORTION HAS BECOME STATIONARY WHILE NORTHERN PORTION CONTINUES TO MOVE SLOWLY EAST. CONVECTION CONTINUES TO BE DEVELOP ALONG THIS BOUNDARY THEN WEAKEN AS IT MOVES EAST. SOME LOCALIZED HEAVY RAIN POSSIBLE TONIGHT ACROSS NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. WILL HOLD ON TO HIGH POPS THESE AREAS...AND ONLY GO WITH WIDELY SCATTERED ELSEWHERE. STORMS HAVE BEEN HOLDING BELOW SEVERE LIMITS AND BELIEVE THIS TREND WILL CONTINUE. THUS WILL DROP MENTION IN ZONES. UPDATE OUT SHORTLY. .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.